Dianette

(25 Posts)
ragingchocoholic Tue 26-Mar-19 23:45:54

Anyone used this before? Did you have any side effects? I started it this week and the DVT risk is scaring me a little.

OP’s posts: |
ragingchocoholic Thu 28-Mar-19 18:37:03

Anyone?

OP’s posts: |
MrsNacho Thu 28-Mar-19 18:39:56

I take it. I buy it privately as my GP wint prescribe it for me.

I dont have the other risk factors of DVT and so far I have been fine on it.

What are your reasons for taking this particular pill and how high are your other risk factors?

Rainycloudyday Thu 28-Mar-19 18:40:29

I took it about 15 years ago and had a horrible experience. There are now loads of stories online from people who have had similar-I really wish I had been able to read these before I stated it. My understanding is that it's a very 'strong' hormonal pill and I'm sure I remember reading that it's no longer prescribed nearly as much in some places due to its bad reputation. I'm sure others will have had more positive experiences. Not to scare you but after three months I ended up at the GP as my vision in one eye had gone weird and I stopped taking it that day, never took another.

MrsNacho Thu 28-Mar-19 18:41:50

www.nhs.uk/conditions/deep-vein-thrombosis-dvt/causes/

OneThreadOnly0101 Thu 28-Mar-19 18:43:46

I used it for a while when I was younger. Did absolute wonders for my face/back/chest acne if that's what you're using it for, but dried my skin out quite badly after a few months. I switched to Yasmin which was better, but you might have to battle for it on the NHS as it costs more. I took that for years with no ill effects. I've stopped now as I'd been on hormonal contraception for longer than I liked.

Andcake Thu 28-Mar-19 18:44:08

I used it for years and was fine but dr suddenly refused to prescribe it. I remember there were studies relating it to a loss of fertility early. But I’ve not found the papers since ... I think it may have led to my early Menopause and related fertility issues.

partofthewind Thu 28-Mar-19 18:51:15

I took it for several years in my early 20s. It worked great for hormonal acne, and I had regular and easy periods on it. I had no concerns at the time about DVT, but I was low risk. I came off it when I thought I was going to try for a baby (never did) and now the GP won't prescribe it. I'm on Cerazette, a mini pill, which is fine but makes my periods very irregular.

cathyandclare Thu 28-Mar-19 18:53:46

I was on it for 20 years, on and off. They stopped it when I was nearly 40 because of the DVT risk and I had to go on roaccutane!

IStillMissBlockbuster Thu 28-Mar-19 18:58:05

I used it for about 15 years before doctors didn't want to prescribe it anymore. I did a lot of research and discovered a combination of tablets that mimicked the chemical composition and have been on that ever since. I had no negative side effects but did get worried about the increased risk of potentially life changing clots.

IStillMissBlockbuster Thu 28-Mar-19 18:58:49

They shouldn't prescribe it to you for long op. Like 6 months/a year.

rainingoutside Thu 28-Mar-19 21:32:48

I took it briefly about 12 years ago for acne. On it for about three months and it sent my emotions crazy, I felt weepy and all over the place. Came off it as it scared the hell out of me that a pill could affect mental health.

ragingchocoholic Fri 29-Mar-19 11:34:59

I'm on it for my skin and was prescribed it by an endocrinologist for pcos, only other risk factor I have is I'm overweight but not massively as I've been losing weight.
Since taking it my left leg has been feeling tight and every so often throbs but it not there all the time and it's freaking me out but don't want to make a big deal out of nothing.

OP’s posts: |
ragingchocoholic Fri 29-Mar-19 11:36:03

It's also drying my face a bit and I've started getting spots on my arms and chest

OP’s posts: |
ragingchocoholic Fri 29-Mar-19 11:38:05

@rainycloudyday that sounds terrifying! My eyesight is pretty poor anyway so I don't think I'd be able to tell if it got worse unless I go completely blind

OP’s posts: |
EntirelyAnonymised Fri 29-Mar-19 11:51:20

I was prescribed it when I was 17 (a long, long time ago!). I shouldn’t have been. I have a significant cardio & cerebrovascular family history that should have discounted my use of it. I didn’t know this at the time. I was prescribed it and very shortly after had my first hemiplegic migraine. I had no idea what it was, it was terrifying. I couldn’t move, I couldn’t see, I couldn’t speak. I was taken off dianette shortly afterwards and put onto Cilest (another combined pill!). Migraines continued though were milder and less frequent, though I still experienced hemiplegia, aura & classic migraine. I was taken off Cilest a few years later when I moved areas and the GP I saw was horrified.

I don’t use any form of hormonal contraception now (though it is thought to be safe to use progesterone only methods) and haven’t for around 20 years, but I have been left with complex migraine.

Of course, it could be a coincidence that my migraines began on this pill. I might have had them anyway, there is no way of knowing that for sure, but dianette has been linked to migraines and increased cerebrovascular risk. All contraception containing oestrogen has that additional risk factor but dianette is especially high risk. I wish I’d never taken it.

Wallywobbles Fri 29-Mar-19 12:44:19

I took it as a teen. Still here 30 years on.

VillageEejit Fri 29-Mar-19 12:49:29

I used it for years and I loved it. I was able to start wearing tops that didn't have my upper arms and back completely covered for the first time since I was a teen. I suffered with terrible acne. I had to come off it when I was mid 30's due to the higher risks of DVT. Now I'm on Oxytetracycline antibiotic twice a day.

GingerRogers84 Mon 01-Apr-19 21:22:23

Sent me to the brink of depression. I will never touch it again.

Taneartagam Mon 01-Apr-19 21:27:10

DD16 was prescribed this last year for acne. She got very depressed and gained a lot of weight though her skin definitely improved after a couple of months. Because of the depression she switched to Yasmin after 5 months and her skin is still good (maybe not quite as perfect as on Dianette but just because of the odd spot, the acne is definitely gone) she is much, much happier and has lost some of the weight gained.

MrsPworkingmummy Mon 01-Apr-19 21:33:22

I was given it from age 15 for hormonal acne and it did wonders for my skin. I stayed on it until I was 32 when I had my baby son. I'm still BF so doctor won't prescribe it and my skin is awful again. I had no issues with depression or weight gain.

Terramirabilis Mon 01-Apr-19 21:38:23

I took it for about a year 15 years ago for acne. It was wonderful. First thing in ten years of acne that really worked. While I've still had occasional spots since, they've been nothing like the pre-Dianette days.

Only side effect I noticed was less and much slower growing body hair. Not exactly a hardship. I believe that was because it's also used to treat hirsutism.

EdgesWedges Mon 01-Apr-19 21:45:35

I used it for about 3 months and ended up with 2 clots in my lungs, I remember being in hospital and googling and found a girl in the UK died about 2 months prior from blood clots while taking Dianette

JamesBondFire Mon 01-Apr-19 21:46:25

I was on it for acne when I was a teenager into early twenties. It cleared my skin. However, I now realise it had probably been effecting my mental health. The moment I stopped taking it I felt like a weight had been lifted and I was myself again! I use non hormonal contraception now.

Jamhandprints Mon 01-Apr-19 21:52:32

I took it for two weeks and had a mini stroke. Luckily no long term brain damage, just crippling anxiety which lasted 10 years. I would say it ruined my life.

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in